MAUDE Adverse Event Report: MEDICON EG AARHUS SCREW 1.3 BRACKET-HEAD 9.6/1.0/12.3MM P/5; ORTHODONTIC SCREW

MEDICON EG AARHUS SCREW 1.3 BRACKET-HEAD 9.6/1.0/12.3MM P/5; ORTHODONTIC SCREW
Catalog Number 68.99.34A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fracture surface clearly corresponds to a torsional fracture due to application of excessive torque.Presumably the screw tip reached the second cortical layer and met with increased resistance since the drill hole was not deep enough.Ultimately this led to excessive torque and fracturing of the screw.No similar issues have been reported in the past.Despite repeated attempts it has not been possible to obtain more information regarding the event, particularly its date and the results of surgery, if performed.Should more information become available, a follow-up report will be submitted.
 
Event or Problem Description
Before setting the screw the doctor drilled the bone to prepare for insertion.The screw broke at a depth of 4.6 mm during the screwing process.According to the doctor, the screw tip remains in the patient's jaw and surgery will be necessary to remove the device fragment.(device 1 of 2).

Brand Name
AARHUS SCREW 1.3 BRACKET-HEAD 9.6/1.0/12.3MM P/5
Common Device Name
ORTHODONTIC SCREW
Manufacturer (Section D)
MEDICON EG
gaensaecker 15
tuttlingen, 78532
GM  78532
MDR Report Key10136823
Report Number8010099-2020-00002
Device Sequence Number1847773
Product Code DZE
UDI-Device Identifier04046826385569
UDI-Public4046826385569
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K041527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number68.99.34A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2020
Initial Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;